MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE
Catalog Number 7205396
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before the surgery the device just keeps cycling.No patient involved.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no physical damage was observed.Complaint of footswitch keeps cycling (runs continuously) was confirmed.Footswitch ran continuously after the right pedal was depressed.The right pedal was stuck in the on position and could not be shut off.The actuator for the right pedal is stuck from corrosion buildup and moisture.The complaint was confirmed and the root cause has been determined to be corrosion of the right pedal actuator.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Correction: occupation: other health care professional.

Brand Name
FOOTSWITCH,EP-1,PEDAL STYLE,
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8515982
Report Number1643264-2019-00272
Device Sequence Number1628947
Product Code HRX
UDI-Device Identifier03596010251961
UDI-Public03596010251961
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1